Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 25, 2017, 12:52 AM CDT for Vernon Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 12:52 AM CDT (05:52 UTC)
- Expired
- Mar 25, 2017, 1:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 27 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
078
WWUS84 KLCH 250552
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT SAT MAR 25 2017
LAZ027-028-030-250645-
Beauregard LA-Vernon LA-Rapides LA-
1252 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES...NORTH CENTRAL
BEAUREGARD AND VERNON PARISHES UNTIL 145 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kurthwood to near Junction. Movement was east
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesville, Rosepine, Boyce, Fort Polk, Slagle, Hineston, Lena,
Pitkin, Deridder, New Llano, Hutton, Flatwoods, Otis, Elmer,
Kurthwood, Sieper, Lacamp, Fullerton, Clifton and Leander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 400 AM CDT for central,
southwestern and west central Louisiana.
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3140 9269 3140 9267 3139 9265
3141 9254 3092 9278 3084 9354 3137 9328
3137 9303 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3142 9287 3152 9272
TIME...MOT...LOC 0552Z 256DEG 34KT 3137 9317 3080 9347
$$
TWHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:42 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 25, 12:42 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1242 AM CDT Sat Mar 25 2017
.DISCUSSION...
For 06z TAF issuance.
&&
.AVIATION...
Main aviation issue tonight continues to be the line of strong
convection pushing slowly ewd across the wrn portion of the
forecast area. Earlier runs of the HRRR have been showing a
weakening trend to the line after midnight and recent reflectivity
scans show this indeed may be the case...regardless expecting
thunderstorms to gradually move into all the terminals over the
course of the overnight hours with low ceilings and variable but
gusty winds to accompany it. Forecast time-height sections
indicate a brief period of continued lower ceilings behind the
line with mainly IFR conditions carried. Winds will again pick up
after sunrise, although not to the levels noted Friday. Another
round of lighter convection is noted in high-res runs impacting
the forecast area through the late morning/early afternoon
hours...this line doesn't appear to have the same
moisture/dynamics as tonight's action so have only inserted tempo
showers with it at this time. Conditions are progged to improve
greatly once this secondary line passes.
25
&&
.PREV DISCUSSION... /issued 1034 PM CDT Fri Mar 24 2017/
UPDATE...
As expected, a new tornado watch was issued for much of the
forecast area...thus the grids/zones were just updated for Tornado
Watch #83, valid til 09z/0400L.
25
PREV DISCUSSION... /issued 1001 PM CDT Fri Mar 24 2017/
DISCUSSION...
Have updated the overnight POP grids to better reflect the
expected movement of the ongoing convection now moving into the
nwrn CWA...while also following closely with latest short-range
high-res guidance. We will be doing a special 04z upper air flight
to help SPC better gauge the current airmass nearby, which will
ultimately help decide later potential watch issuances...thus
will hold off on a zone update to better reflect potential severe
wording.
Elsewhere just minor tweaks to inherited grids.
25
PREV DISCUSSION... /issued 716 PM CDT Fri Mar 24 2017/
UPDATE...
Zones/grids have been updated for the issuance of Tornado Watch
#80...valid til midnight CDT for all of interior sern TX.
25
PREV DISCUSSION... /issued 643 PM CDT Fri Mar 24 2017/
AVIATION...
SCT/BKN cloud layer from 2000-4000 feet will continue to produce
intermittent MVFR/VFR condtions over the next several hours before
giving way to predominately MVFR conditions. Winds will also
remain elevated with sustained speeds of 20-25 knots and gusts to
30 knots over the next several hours. A band of prefrontal showers
has developed this evening and could lead to some -RA at LCH and
BPT between 00Z and 02Z but should not yield any restrictions. The
main squall line accompanied by gusty variable winds, TSRA, and
IFR visibility/ceiling restrictions is still forecast to move
through the region during the overnight hours. The previous TAF
package still looks to be on track but will be ammended if
required.
PREV DISCUSSION... /issued 352 PM CDT Fri Mar 24 2017/
DISCUSSION...
Breezy day across the area this afternoon in advance of a storm
system currently approaching western Oklahoma. A line of showers
and thunderstorms are currently developing in the area of enhanced
lift from the Ark-La-Tex down into system Texas. Hi-Res guidance
continues to march this line to the east overnight, but overall
trend has shown weakening potential along the southern end for a
time. The greatest potential for severe thunderstorms continues to
be across the northwestern counties and parishes where SPC has
enhanced outlook. That said most of the area has some risk of
severe storms.
The line of thunderstorms will continue through the area overnight
and will likely still be ongoing across the eastern portions of
the forecast area tomorrow morning before drier air filters into
the region with a dry weather forecast into the weekend.
Also had to extend the wind advisory through this evening for the
immediate coastal county and parishes for continued breezy
conditions.
The next storms system will approach on Monday, but it does not
look as strong as the one currently moving through the area.
A stronger system will move through Thursday with the chance of
showers and thunderstorms and possibly some severe storms.
Temperatures will continue to be above climo.
MARINE...
With strong southerly winds continuing, had to extend the small
craft advisory through at least the overnight hours. Winds and
seas will continue to remain elevated.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 84 66 83 / 10 0 20 50
LCH 61 82 68 82 / 10 10 20 40
LFT 64 84 70 83 / 10 10 20 40
BPT 62 82 70 82 / 10 0 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CDT early this morning for
GMZ435-450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION until 6 AM CDT early this morning
for GMZ430-432.
&&Hazardous weather outlook, Mar 24, 5:50 AM CDT, 19 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 550 AM CDT Fri Mar 24 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 550 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Elevated and gusty southerly winds will occur today, especially along the I-10 corridor. Wind speeds will be 15 to 25 mph with higher gusts. A Wind Advisory will be in effect for locations along and south of the I-10 corridor. A line of showers and thunderstorms are expected Friday Night. A Slight Risk of Severe Storms is outlined by the Storm Prediction Center (SPC) northwest of a Beaumont to Marksville line. Meanwhile, A Marginal Risk is outlined for the remainder of the forecast area. Damaging straightline wind gusts is the main concern. Isolated large hail or an isolated tornado can not be totally ruled out, especially in the slight risk area. Brief torrential down pours and frequent cloud to ground lightning will also be possible with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another significant storm system is expected during the mid week. Although predictably with this system may change, currently a Slight Risk for severe storms is outlined by SPC for the forecast area on late Wednesday into Wednesday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-251130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 550 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Elevated and gusty southerly winds along with building seas will make for Small Craft Advisory conditions through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated southerly winds may occur on Sunday Night into Monday with Small Craft Exercise Caution conditions. An active pattern will bring another storm system during the mid-week. Small Craft Advisory conditions along with strong storms may occur on late Wednesday into early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rua
In the hours before
Special weather statement, Mar 24, 9:13 PM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
913 PM CDT FRI MAR 24 2017
TXZ180-259-250300-
Northern Jasper TX-Tyler TX-
913 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TYLER AND NORTHERN
JASPER COUNTIES UNTIL 1000 PM CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Huntington to
Alabama-Coushatta Reservation. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Town Bluff,
Rockland, Browndell and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Texas.
LAT...LON 3102 9465 3106 9456 3105 9449 3103 9447
3111 9406 3114 9403 3116 9391 3080 9406
3068 9458 3100 9466
TIME...MOT...LOC 0212Z 250DEG 41KT 3112 9455 3073 9472
TWHSpecial weather statement, Mar 24, 11:06 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1106 PM CDT FRI MAR 24 2017
TXZ180-201-259>261-250500-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
1106 PM CDT FRI MAR 24 2017
...STRONG THUNDERSTORMS WILL AFFECT TYLER...NORTHERN NEWTON...HARDIN
AND JASPER COUNTIES UNTIL MIDNIGHT CDT...
At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Ebenezer to near Dayton
Lakes. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Newton, Kirbyville,
Kountze, Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren,
Town Bluff, Thicket, Toledo Bend Dam, Saratoga, Call and Ebenezer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 400 AM CDT for west central
Louisiana...and southeastern Texas.
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3116 9391 3118 9354 3118 9353 3110 9356
3108 9354 3024 9407 3024 9412 3020 9409
3016 9412 3019 9421 3018 9421 3017 9427
3014 9428 3012 9460 3049 9473
TIME...MOT...LOC 0405Z 260DEG 37KT 3097 9426 3014 9479
TWHSpecial weather statement, Mar 25, 12:39 AM CDT, 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1239 AM CDT SAT MAR 25 2017 LAZ030-041-TXZ259>262-250615- Calcasieu LA-Beauregard LA-Southern Newton TX-Northern Newton TX- Northern Jasper TX-Southern Jasper TX- 1239 AM CDT SAT MAR 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...SOUTHWESTERN NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 115 AM CDT... At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Trout Creek to near Gist. Movement was east at 40 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Call, Fields, Wrights Settlement, Devils Pocket, Trout Creek, Lunita, Bivens, Bancroft and Old Salem. A tornado watch remains in effect until 400 AM CDT for southwestern Louisiana...and southeastern Texas. LAT...LON 3067 9350 3035 9357 3034 9399 3062 9391 TIME...MOT...LOC 0538Z 260DEG 36KT 3062 9383 3032 9390 TWH
Special weather statement, Mar 25, 12:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT SAT MAR 25 2017
LAZ027-028-030-250645-
Beauregard LA-Vernon LA-Rapides LA-
1252 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES...NORTH CENTRAL
BEAUREGARD AND VERNON PARISHES UNTIL 145 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kurthwood to near Junction. Movement was east
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesville, Rosepine, Boyce, Fort Polk, Slagle, Hineston, Lena,
Pitkin, Deridder, New Llano, Hutton, Flatwoods, Otis, Elmer,
Kurthwood, Sieper, Lacamp, Fullerton, Clifton and Leander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 400 AM CDT for central,
southwestern and west central Louisiana.
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3140 9269 3140 9267 3139 9265
3141 9254 3092 9278 3084 9354 3137 9328
3137 9303 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3142 9287 3152 9272
TIME...MOT...LOC 0552Z 256DEG 34KT 3137 9317 3080 9347
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 36 min |
| Mar 25, 1:03 AM CDT | Special Weather Statement | LCH | Beauregard | 42 min |
| Mar 25, 7:56 AM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| Mar 25, 8:11 AM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| Mar 25, 8:21 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 39 min |
| Mar 25, 9:18 AM CDT | Special Weather Statement | LCH | Acadia, Cameron, Jefferson Davis | 42 min |
| Mar 25, 9:31 AM CDT | River Flood Warning | LCH | Calcasieu | 51 hr |
| Mar 25, 10:14 AM CDT | Special Weather Statement | LCH | Vermilion | 61 min |
| Mar 25, 10:59 AM CDT | Special Weather Statement | LCH | Saint Martin | 46 min |
| Mar 25, 11:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 25, 11:30 AM CDT | Special Weather Statement | LCH | Saint Martin | 45 min |
| Mar 25, 1:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Mar 24, 9:13 PM CDT | Special Weather Statement | LCH | Tyler | 47 min |
| Mar 24, 10:41 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 19 min |
| Mar 24, 10:57 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 33 min |
| Mar 24, 11:06 PM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton, Tyler | 54 min |
| Mar 24, 11:21 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 54 min |
| Mar 24, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 65 min |
| Mar 25, 12:39 AM CDT | Special Weather Statement | LCH | Newton | 36 min |
| Mar 25, 1:22 AM CDT | Special Weather Statement | LCH | Orange | 23 min |
| Mar 25, 1:48 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 42 min |
| Mar 25, 10:10 AM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| Mar 25, 10:43 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 32 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.